On the Optimal Shape of a Rotating RodSource: Journal of Applied Mechanics:;2001:;volume( 068 ):;issue: 006::page 860Author:T. M. Atanackovic
DOI: 10.1115/1.1409938Publisher: The American Society of Mechanical Engineers (ASME)
Abstract: By using Pontryagin’s maximum principle we determine the shape of the lightest rotating rod, stable against buckling. It is shown that the cross-sectional area function is determined from the solution of a nonlinear boundary value problem. Three variational principles for this boundary value problem are formulated and a first integral is constructed. The optimal shape of a rod is determined by numerical integration.
keyword(s): Variational principles , Boundary-value problems , Shapes , Optimization , Equations AND Buckling ,
|
Collections
Show full item record
| contributor author | T. M. Atanackovic | |
| date accessioned | 2017-05-09T00:03:56Z | |
| date available | 2017-05-09T00:03:56Z | |
| date copyright | November, 2001 | |
| date issued | 2001 | |
| identifier issn | 0021-8936 | |
| identifier other | JAMCAV-926184#860_1.pdf | |
| identifier uri | http://yetl.yabesh.ir/yetl/handle/yetl/124636 | |
| description abstract | By using Pontryagin’s maximum principle we determine the shape of the lightest rotating rod, stable against buckling. It is shown that the cross-sectional area function is determined from the solution of a nonlinear boundary value problem. Three variational principles for this boundary value problem are formulated and a first integral is constructed. The optimal shape of a rod is determined by numerical integration. | |
| publisher | The American Society of Mechanical Engineers (ASME) | |
| title | On the Optimal Shape of a Rotating Rod | |
| type | Journal Paper | |
| journal volume | 68 | |
| journal issue | 6 | |
| journal title | Journal of Applied Mechanics | |
| identifier doi | 10.1115/1.1409938 | |
| journal fristpage | 860 | |
| journal lastpage | 864 | |
| identifier eissn | 1528-9036 | |
| keywords | Variational principles | |
| keywords | Boundary-value problems | |
| keywords | Shapes | |
| keywords | Optimization | |
| keywords | Equations AND Buckling | |
| tree | Journal of Applied Mechanics:;2001:;volume( 068 ):;issue: 006 | |
| contenttype | Fulltext |